Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 23, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 25, 2014, 3:18 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 25, 2014, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2014, 3:18 PM CST (21:18 UTC)
- In effect from
- Feb 25, 2014, 6:00 PM CST
- Expired
- Feb 26, 2014, 9:47 AM CST
- In force
- 16 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WWUS43 KFGF 252118 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 318 PM CST TUE FEB 25 2014 MNZ001>005-007-008-013>015-022-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-270300- /O.NEW.KFGF.WC.Y.0023.140226T0000Z-140226T1600Z/ /O.NEW.KFGF.WW.Y.0016.140226T1600Z-140227T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 318 PM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST WEDNESDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR BLOWING SNOW IS IN EFFECT FROM 10 AM TO 9 PM CST WEDNESDAY. * TIMING...DANGEROUS WIND CHILL VALUES WILL OCCUR TONIGHT INTO WEDNESDAY MORNING. THEN...A STRONG COLD FRONT WILL DROP THROUGH THE REGION WEDNESDAY MORNING...INCREASING WIND SPEEDS AND CAUSING BLOWING SNOW ON WEDNESDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. * WINDS...ON WEDNESDAY...NORTHERLY 30 TO 40 MPH WITH HIGHER GUSTS. * VISIBILITIES...ON WEDNESDAY...ONE HALF MILE OR LESS AT TIMES. * OTHER IMPACTS...NEAR BLIZZARD CONDITIONS ARE POSSIBLE WITHIN THE MORE PRONE OPEN AREAS WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ006-009-016-017-023-024-261600- /O.NEW.KFGF.WC.Y.0023.140226T0000Z-140226T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS 318 PM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
3 follow-up statements
078 WWUS43 KFGF 260347 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 947 PM CST TUE FEB 25 2014 MNZ001>005-007-008-013>015-022-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-270300- /O.CON.KFGF.WC.Y.0023.000000T0000Z-140226T1600Z/ /O.CON.KFGF.WW.Y.0016.140226T1600Z-140227T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 947 PM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CST WEDNESDAY. * TIMING...DANGEROUS WIND CHILL VALUES WILL OCCUR TONIGHT INTO WEDNESDAY MORNING. THEN...A STRONG COLD FRONT WILL DROP THROUGH THE REGION WEDNESDAY MORNING...INCREASING WIND SPEEDS AND CAUSING BLOWING SNOW ON WEDNESDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. * WINDS...ON WEDNESDAY...NORTHERLY 30 TO 40 MPH WITH HIGHER GUSTS. * VISIBILITIES...ON WEDNESDAY...ONE HALF MILE OR LESS AT TIMES. * OTHER IMPACTS...NEAR BLIZZARD CONDITIONS ARE POSSIBLE WITHIN THE MORE PRONE OPEN AREAS WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ006-009-016-017-023-024-261600- /O.CON.KFGF.WC.Y.0023.000000T0000Z-140226T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS 947 PM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DK
252 WWUS43 KFGF 261103 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 503 AM CST WED FEB 26 2014 MNZ001>005-007-008-013>015-022-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-270300- /O.CON.KFGF.WC.Y.0023.000000T0000Z-140226T1600Z/ /O.CON.KFGF.WW.Y.0016.140226T1600Z-140227T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 503 AM CST WED FEB 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. * TIMING...DANGEROUS WIND CHILL VALUES WILL THIS MORNING. THEN...INCREASING WIND SPEEDS WILL CREATE BLOWING SNOW. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. * WINDS...WESTERLY 30 TO 40 MPH WITH HIGHER GUSTS SHIFTING TO THE NORTHWEST THIS AFTERNOON. * VISIBILITIES...ON WEDNESDAY...ONE HALF MILE OR LESS AT TIMES. * OTHER IMPACTS...NEAR BLIZZARD CONDITIONS ARE POSSIBLE IN OPEN AREAS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ006-009-016-017-023-024-261600- /O.CON.KFGF.WC.Y.0023.000000T0000Z-140226T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS 503 AM CST WED FEB 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING A HAT AND GLOVES. && $$
429 WWUS43 KFGF 261547 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 947 AM CST WED FEB 26 2014 MNZ001>005-007-008-013>015-022-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-270300- /O.CAN.KFGF.WC.Y.0023.000000T0000Z-140226T1600Z/ /O.CON.KFGF.WW.Y.0016.140226T1600Z-140227T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 947 AM CST WED FEB 26 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...INCREASING WIND SPEEDS WILL CREATE BLOWING SNOW. * WIND CHILL VALUES...25 TO 40 BELOW ZERO TONIGHT. * WINDS...WESTERLY 20 TO 35 MPH SHIFTING TO THE NORTHWEST THIS AFTERNOON AND INCREASING TO 30 TO 40 MPH WITH HIGHER GUSTS. * VISIBILITIES...ONE HALF MILE OR LESS AT TIMES MAINLY THIS AFTERNOON INTO THE EVENING. * OTHER IMPACTS...NEAR BLIZZARD CONDITIONS ARE POSSIBLE IN OPEN AREAS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ MNZ006-009-016-017-023-024-261700- /O.CAN.KFGF.WC.Y.0023.000000T0000Z-140226T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS 947 AM CST WED FEB 26 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 3:10 PM CST, 8 minutes earlier.
Area forecast discussion, Feb 25, 3:10 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
310 PM CST TUE FEB 25 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 255 PM CST TUE FEB 25 2014
WIND CHILLS AND BLOWING SNOW WILL BE THE MAIN CONCERNS. 12Z MODELS
ARE IN DECENT AGREEMENT AND WILL USE A BLEND FOR THIS FORECAST.
A WEAK UPPER TROUGH IS PASSING JUST EAST OF THE REGION SENDING A
COLD FRONT THROUGH THE AREA. WIND SPEEDS ARE 15-20 KNOTS MOST
LOCATIONS...WHICH IS CAUSING SOME DRIFTING SNOW. THIS MEANS THAT
THERE IS SOME SNOW MOVING AROUND...AND AVAILABLE TO BLOW AROUND IF
WIND SPEEDS WHERE STRONGER (BUT HOW MUCH OF THE SNOWPACK IS
AVAILABLE TO BLOW AROUND IS THE QUESTION). THE NEXT UPPER TROUGH
WILL APPROACH THE REGION TONIGHT...AND PASS JUST EAST OF THE
REGION ON WEDNESDAY. THIS WILL SEND A STRONGER COLD FRONT THROUGH
THE REGION...AND ANTICIPATE NORTHERLY WINDS 30-40 MPH WED
AFTERNOON. THIS WOULD LIKELY BE A BLIZZARD WITH FRESH SNOW COVER.
HOWEVER...THE SNOWPACK IS OLD...HAS BEEN SUBJECTED TO MULTIPLE
DAYS OF 30+F TEMPERATURES...AND HAS BEEN BLOWN AROUND. ON THE
OTHER SIDE OF THE THINGS...THE RECENT STRONG OF COLD TEMPERATURES
HAS MADE THE SNOW MORE CRYSTAL LIKE...AND IT MAY BLOW AROUND MORE
THAN WE THINK. IT COULD BE THAT SOME...BUT NOT ALL OF THE SNOW IS
AVAILABLE TO BLOW AROUND. THE CANADIAN BLOWING SNOW MODEL
INDICATES 33-38 KNOT SUSTAINED WINDS NEEDED FOR BLIZZARD
CONDITIONS...ASSUMING ALL OF THE SNOW IS AVAILABLE TO BLOW AROUND.
IN THIS CASE...LET US ESTIMATE AROUND 50% OF THE SNOW IS AVAILABLE
TO BLOW AROUND...MEANING THE WIND SPEEDS NEEDED FOR BLIZZARD
CONDITIONS WOULD BE HIGHER...MAYBE 40 KNOTS. AT THIS
TIME...CONFIDENCE IS HIGHEST THAT WIND SPEEDS WILL BE 28-33 KNOTS.
WHAT THIS ALL MEANS IS THAT CONFIDENCE FOR BLIZZARD CONDITIONS
TO OCCUR IS VERY LOW. HOWEVER...THERE IS SOME SNOW CURRENTLY MOVING
AROUND...AND WILL LIKELY BLOW AROUND REDUCING VSBY ON WEDNESDAY.
THE BEST WAY TO GET THIS WORD OUT IS WITH A WINTER WEATHER
ADVISORY FOR BLOWING SNOW ALONG AND WEST OF THE VALLEY (WHERE
WINDS WILL BE STRONGEST). IF THERE IS MORE SNOW AVAILABLE TO BLOW
AROUND THAN EXPECTED (OR WINDS ARE STRONGER)...AN UPGRADE TO A
BLIZZARD WARNING IS POSSIBLE.
THERE WILL BE A WIND CHILL ADVISORY FOR TONIGHT.
WILL ALSO HAVE TO WATCH THE WESTERLY WINDS AHEAD OF THE COLD FRONT
TONIGHT INTO WED MORNING AS WINDS JUST ABOVE THE SURFACE WILL BE
40-50 KNOTS. STEEP INVERSION SHOULD PREVENT MUCH OF THIS FROM
MIXING TO THE SURFACE...BUT HIGHER ELEVATIONS MAY GET WINDY.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 255 PM CST TUE FEB 25 2014
THURSDAY-FRIDAY...HIGH PRESSURE WILL BE IN CONTROL MUCH OF THESE
DAYS. ANOTHER COLD FRONT EXPECTED ON FRIDAY.
FRIDAY NIGHT-TUESDAY...BY FRI NIGHT THE WESTERN 500MB RIDGE
BREAKS DOWN AS A PIECE OF LOW PRESSURE CUTS INTO THE CALIFORNIA
COAST. AS THIS LOW IS SLOWLY ABSORBED INTO THE SOUTHERN STREAM THE
FLOW ACROSS THE NORTHERN PLAINS STAGNATES. THIS SHOWS UP BETTER ON
THE SFC PATTERN WITH HIGH PRESSURE BASICALLY ANCHORED IN PLACE.
MOST MODELS REMAIN DRY FOR THE ENTIRE LONG TERM PERIOD WITH THE
12Z OPERATIONAL GFS THE ONLY MODEL SHOWING SOME VERY LIGHT SNOW
SUNDAY. AS FAR AS TEMPS GO KEPT THE GUIDANCE FORECASTS WHICH KEEP
THINGS BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1245 PM CST TUE FEB 25 2014
WILL START OUT QUIET WITH MOSTLY CLEAR SKIES AND STEADY NORTH-NW
WINDS. THESE WINDS SHOULD TAKE ON MORE OF A WEST OR SW COMPONENT
TONIGHT BUT NOT DROP OFF TOO MUCH. LOTS OF WIND OFF THE SFC
OVERNIGHT WITH WARM ADVECTION BUT NOT EXPECTING THESE AT THE SFC
UNTIL CLOSER TO WED MORNING. IN THESE EVENTS WITH WEST WINDS THE
HIGHER ELEVATIONS OUTSIDE OF THE RED RIVER VALLEY TEND TO SEE
STRONGER GUSTS BUT WITH TIME THEY SHOULD MAKE IT INTO THE LOWER
ELEVATIONS TOO. MENTIONED SOME BLSN AS THE WINDS COME UP WED MORNING
BUT NOT SURE IF MUCH WILL ACTUALLY OCCUR UNTIL WINDS SWITCH TO THE
NORTHWEST AGAIN BY LATE MORNING. SINCE EXPECTING LITTLE IF ANY NEW
SNOW WILL NEED THE EXISTING SNOW TO BLOW AROUND. WINDS ARE STRONG
ENOUGH TO DO THIS BUT NOT SURE ON HOW BAD IT WILL ACTUALLY GET.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY FROM 10 AM TO 9 PM CST WEDNESDAY FOR
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
WIND CHILL ADVISORY UNTIL 10 AM CST WEDNESDAY FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...WINTER WEATHER ADVISORY FROM 10 AM TO 9 PM CST WEDNESDAY FOR
MNZ001>005-007-008-013>015-022-027>032-040.
WIND CHILL ADVISORY UNTIL 10 AM CST WEDNESDAY FOR MNZ001>009-
013>017-022>024-027>032-040.
&&
CORRECTED THE WATCHES/WARNINGS/ADVISORIES SECTION
SHORT TERM...TG
LONG TERM...GODON/TG
AVIATION...GODONHazardous weather outlook, Feb 25, 7:12 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 712 AM CST TUE FEB 25 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261315- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 712 AM CST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS WILL BE THE HAZARDOUS RANGE THIS MORNING AND LIKELY AGAIN TONIGHT IN THE 25 BELOW TO 40 BELOW ZERO RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY WILL SEE A COLD FRONT DROP THROUGH THE AREA FOLLOWED BY A PERIOD OF STRONG NORTH WINDS OF 30 TO 45 MPH IN THE RED RIVER VALLEY MIDDAY INTO THE AFTERNOON. THIS WILL CAUSE SOME BLOWING AND DRIFTING SNOW AND REDUCED VISIBLITIES. COLD THURSDAY INTO THE WEEKEND WITH LOW WIND CHILLS AT NIGHT AND EARLY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:18 PM CST | Winter Weather Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 30 hr |
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.